Alert archive / West Virginia / Special Weather Statements in 2012

Special Weather Statement, NWS Charleston, WV

May 1, 2012Pleasants County, Ritchie County, West Virginia

NWS Charleston, WV issued this special weather statement at May 1, 2012, 9:47 PM EDT for Pleasants County, Ritchie County, West Virginia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 1, 2012, 9:47 PM EDT (01:47 UTC)
Expired
May 1, 2012, 10:15 PM EDT
In force
28 min
Issued by
NWS Charleston, WV

Counties Pleasants County, WV, Ritchie County, WV

The radar

The Charleston,WV radar (KRLX), 112 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 1.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2012-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2012-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1907 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

069 
WWUS81 KRLX 020147
SPSRLX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
947 PM EDT TUE MAY 1 2012

OHZ076-WVZ010-011-017>019-020215-
CALHOUN WV-PLEASANTS WV-RITCHIE WV-TYLER WV-WASHINGTON OH-WIRT WV-
947 PM EDT TUE MAY 1 2012

...STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL WASHINGTON...NORTH
CENTRAL CALHOUN...NORTHEASTERN WIRT...PLEASANTS...RITCHIE AND TYLER
COUNTIES...

AT 945 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 3 MILES
EAST OF MARIETTA TO 10 MILES WEST OF HARRISVILLE TO ELIZABETH...
MOVING EAST AT 35 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. 

THESE STORMS WILL BE NEAR NEWPORT AROUND 955 PM...MACFARLAN AROUND
1000 PM...HIGHLAND AROUND 1005 PM...SMITHVILLE AROUND 1010 PM AND
POINT LOOKOUT AROUND 1015 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3929 8089 3927 8091 3920 8087 3901 8101
      3901 8103 3898 8104 3903 8143 3916 8134
      3919 8130 3921 8130 3928 8125 3932 8135
      3941 8140 3953 8104

$$

26

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at May 1, 8:51 PM EDT, 56 minutes earlier.

Area forecast discussion, May 1, 8:51 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
851 PM EDT TUE MAY 1 2012

.SYNOPSIS...
THE WEATHER PATTERN WILL REMAIN ACTIVE THROUGHOUT THE WEEK...WITH
UPPER LEVEL DISTURBANCES ACTING ON VERY WARM AND HUMID
AIR...RESULTING IN REPEATED THREATS FOR SHOWERS AND THUNDERSTORMS.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
AFTER THE INITIAL ROUND THIS EVENING...WAS HOPEFULLY THE LATE
NIGHT CONVECTION IN WESTERN OH AND SRN INDIANA TRIES TO SHIFT NE
INTO CENTRAL OHIO WITH THE VORT MAX SUPPORT. HOWEVER...WITH
PW(S) NEAR 1.5 INCHES...AND THE POSSIBILITY OF MORE SHOWERS...
DECIDED TO INCREASE AWARENESS AND POST A FFA FOR OVERNIGHT FOR A
PORTION OF SE OHIO INTO THE MID OHIO VALLEY NEAR PKB..

STILL HAVE THE STRONG WEST/EAST POP GRADIENT RUNNING FM NEAR HTS-
CRW THIS EVENING...WITH MUCH HIGHER TO THE NORTH.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
WARM FRONT SHOULD BE LOCATED NORTHEAST OF REGION AT BEGINNING OF
PERIOD...LEAVING THE AREA IN SOUTHWEST LOW-LEVEL FLOW. THESE WINDS
SHOULD CONTINUE TO PULL WARM MOIST AIR INTO THE REGION.

PRECIP CHANCES SHOULD END ACROSS THE NORTH WEDNESDAY NIGHT AS THE
WARM FRONT MOVES AWAY AND UPPER RIDGE BUILDS.

SEVERAL WEAK DISTURBANCES WILL MOVE ALONG THE EDGE OF THE UPPER
HIGH. THESE FEATURES MAY RESULT IN THE DEVELOPMENT OF A FEW SHOWERS
AND STORMS ACROSS OUR NORTHERN MOUNTAIN COUNTIES.

MODELS SUGGEST COLD FRONT WILL APPROACH THE REGION FROM THE
NORTHWEST ON FRIDAY.  IN ADDITION...A DISTURBANCE WILL APPROACH THE
AREA,  COMBINATION OF THESE FEATURES SHOULD RESULT IN INCREASING
CHANCES OF SHOWERS AND STORMS ON FRIDAY...ESPECIALLY DURING THE
AFTERNOON HOURS.

BASED ON LATEST TEMP GUIDANCE...MADE TWEAKS TO TEMPS TO REFLECT
CURRENT TRENDS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
OPERATIONAL MODELS IN OK AGREEMENT TO START THE LONG TERM
PERIOD...BUT DIFFER AS TIME PASSES. OVERALL...LOOKING
AT A FAIRLY BROAD UPPER LEVEL RIDGE OVER THE EASTERN HALF OF THE US
FRIDAY NIGHT. AS SOON AS SATURDAY MODELS BEGIN TO DIVERGE. THE ECMWF
SLIDES THE UPPER RIDGE AXIS EAST...ACROSS THE EASTERN STATES...WITH
SEVERAL RIPPLES/SURFACE FEATURES MOVING ACROSS CWA. THE 06Z GFS ON
THE OTHER HAND DROPS A DEEPENING 500MB CLOSED LOW SOUTH OVER NEW
ENGLAND...WITH AN AMPLIFYING UPPER RIDGE OVER THE PLAINS AND ANOTHER
CLOSE LOW DROPPING INTO THE GREAT BASIN. WITH THAT SAID...THE 12Z
GFS IS MUCH CLOSER TO THE EURO...SO DECIDED TO IGNORE PREVIOUS GFS
RUNS...AND TREND TOWARDS 00Z ECMWF.

BUMPED UP TEMPS A BIT BASED ON EXPECTING THE UPPER RIDGE TO HANG
AROUND THROUGH THE WEEKEND. DUE TO UNCERTAINTY ON PRECIP TIMING WITH
DIRTY RIDGE TRENDED TOWARDS HPC GUIDANCE.

&&

.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
HAVE SHOWERS AND THUNDERSTORMS MOVING NE ACROSS SOUTHEAST OHIO AND
INTO NORTHERN HALF OF WEST VIRGINA THIS EVENING. WILL HAVE THE
HTS-CRW CORRIDOR ON THE SOUTHERN EDGE OF THIS COMPLEX.

HAVE LOW CONFIDENCE ON WHEN THE COVERAGE WOULD DECREASE IN
SOUTHEAST OHIO...THERE COULD BE SOME BACK BUILDING...THAT WOULD
KEEP THE CONVECTION GOING LONGER THAN CURRENTLY FORECAST.

ANY SHOWER OR THUNDERSTORM COULD CONTAIN A DOWNPOUR WILL LOCAL
VISIBILITY AOB 3 MILES AND CEILINGS AROUND 2 TO 3 THSD FT.

WITH THE HIGHER DEW POINTS...AND MORE BREAKS IN THE CLOUDS LATE
TONIGHT...COULD NOT RULE SOME 3 TO 5 MILES IN FOG...OUTSIDE OF THE
RAIN AREAS.

SOME POST RAIN CEILINGS AT 2 TO 3 THSD FT MAY EXIST AROUND DAWN
WEDNESDAY 08Z TO 14Z...MAINLY OVER SOUTHEAST OHIO AND NORTHERN
WEST VIRGINIA.

14Z WEDNESDAY TO 00Z THURSDAY...HAVE SCATTERED TO BROKEN CU AT 2
TO 4 THSD FT AGL...WITH SCATTERED CONVECTION REFORMING MAINLY OVER
NORTHERN WEST VIRGINIA AND INTO CENTRAL MOUNTAINS VCNTY EKN FOR
THE AFTERNOON. VSBY NEAR 3 MILES IN WEDNESDAY AFTERNOON CONVECTION.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z THURSDAY...

FORECAST CONFIDENCE...MEDIUM.

ALTERNATE SCENARIOS: IN THE WAKE OF THE EVENING CONVECTION SOME
BACK BUILDING COULD CAUSE SHOWERS AND THUNDERSTORMS TO LINGER LONGER
THAN FORECAST IN MID OHIO VALLEY. ALSO...LOWER CEILINGS MAY BE
POSSIBLE IF AREAS OF CLEARING OCCURS FOLLOWING PRECIPITATION.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                            WED 05/02/12
UTC 1HRLY       00   01   02   03   04   05   06   07   08   09   10   11
EDT 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
CRW CONSISTENCY  M    M    M    M    M    M    M    M    H    H    H    H
HTS CONSISTENCY  M    M    M    M    M    M    M    M    H    H    H    H
BKW CONSISTENCY  M    M    M    M    M    M    M    H    H    H    H    H
EKN CONSISTENCY  M    M    M    M    M    M    M    M    M    M    M    H
PKB CONSISTENCY  M    M    M    M    M    M    M    M    M    M    M    H
CKB CONSISTENCY  M    M    M    M    M    M    M    M    M    M    M    M

AFTER 00Z THURSDAY...
LOCAL IFR CONDITIONS FROM FOG IN PROTECTED VALLEYS EARLY THURSDAY
MORNING.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 5 AM EDT WEDNESDAY FOR WVZ009>011-017-
     019-020.
OH...FLASH FLOOD WATCH UNTIL 5 AM EDT WEDNESDAY FOR OHZ066-067-075-
     076-083>085.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JSH/ARJ/JR
NEAR TERM...KTB
SHORT TERM...JSH
LONG TERM...MZ
AVIATION...KTB
Hazardous weather outlook, May 1, 8:54 PM EDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
854 PM EDT TUE MAY 1 2012

VAZ003-004-WVZ027-033>037-030100-
DICKENSON-BUCHANAN-CLAY-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
854 PM EDT TUE MAY 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL
WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA THROUGH TONIGHT.
IF HEAVY THUNDERSTORMS APPEAR HEADED FOR AN AREA MADE VULNERABLE
BY RECENT THUNDERSTORMS...THEN A FLASH FLOOD WATCH MAY BE
NECESSARY FOR THAT AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SEVERAL ROUNDS OF HEAVY SHOWERS AND THUNDERSTORMS WEDNESDAY
THROUGH SATURDAY MAY RESULT IN A FLASH FLOOD THREAT. IF
CONDITIONS INDICATE EXCESSIVE RAIN POTENTIAL ON ACCOUNT OF
REPEATED HEAVY THUNDERSTORMS...A FLASH FLOOD WATCH MAY BE
NECESSARY FOR THE MOST VULNERABLE COUNTIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-OHZ086-087-WVZ006>008-014-016-030100-
GREENUP-CARTER-BOYD-GALLIA-LAWRENCE OH-CABELL-MASON-JACKSON WV-
PUTNAM-ROANE-
854 PM EDT TUE MAY 1 2012

...TORNADO WATCH 222 IN EFFECT UNTIL 1 AM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...SOUTHERN WEST
VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA THROUGH TONIGHT.
IF HEAVY THUNDERSTORMS APPEAR HEADED FOR AN AREA MADE VULNERABLE
BY RECENT THUNDERSTORMS...THEN A FLASH FLOOD WATCH MAY BE
NECESSARY FOR THAT AREA.

IN ADDITION...THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS
THROUGH ABOUT MIDNIGHT TONIGHT...WITH DAMAGING WINDS AND LARGE
HAIL THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SEVERAL ROUNDS OF HEAVY SHOWERS AND THUNDERSTORMS WEDNESDAY
THROUGH SATURDAY MAY RESULT IN A FLASH FLOOD THREAT. IF
CONDITIONS INDICATE EXCESSIVE RAIN POTENTIAL ON ACCOUNT OF
REPEATED HEAVY THUNDERSTORMS...A FLASH FLOOD WATCH MAY BE
NECESSARY FOR THE MOST VULNERABLE COUNTIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ105-WVZ005-013-015-024>026-030100-
LAWRENCE KY-WAYNE-LINCOLN-KANAWHA-MINGO-LOGAN-BOONE-
854 PM EDT TUE MAY 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHERN
WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA THROUGH TONIGHT.
IF HEAVY THUNDERSTORMS APPEAR HEADED FOR AN AREA MADE VULNERABLE
BY RECENT THUNDERSTORMS...THEN A FLASH FLOOD WATCH MAY BE
NECESSARY FOR THAT AREA.

IN ADDITION...THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS
THROUGH ABOUT MIDNIGHT TONIGHT...WITH DAMAGING WINDS AND LARGE
HAIL THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SEVERAL ROUNDS OF HEAVY SHOWERS AND THUNDERSTORMS WEDNESDAY
THROUGH SATURDAY MAY RESULT IN A FLASH FLOOD THREAT. IF
CONDITIONS INDICATE EXCESSIVE RAIN POTENTIAL ON ACCOUNT OF
REPEATED HEAVY THUNDERSTORMS...A FLASH FLOOD WATCH MAY BE
NECESSARY FOR THE MOST VULNERABLE COUNTIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-067-075-076-083>085-WVZ009-017-030100-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-WOOD-WIRT-
854 PM EDT TUE MAY 1 2012

...TORNADO WATCH 222 IN EFFECT UNTIL 1 AM EDT WEDNESDAY...
...FLASH FLOOD WATCH IN EFFECT UNTIL 5 AM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND NORTHERN
WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA THROUGH TONIGHT.
IF HEAVY THUNDERSTORMS APPEAR HEADED FOR AN AREA MADE VULNERABLE
BY RECENT THUNDERSTORMS...THEN A FLASH FLOOD WATCH MAY BE
NECESSARY FOR THAT AREA.

IN ADDITION...THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS
THROUGH ABOUT MIDNIGHT TONIGHT...WITH DAMAGING WINDS AND LARGE
HAIL THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SEVERAL ROUNDS OF HEAVY SHOWERS AND THUNDERSTORMS WEDNESDAY
THROUGH SATURDAY MAY RESULT IN A FLASH FLOOD THREAT. IF
CONDITIONS INDICATE EXCESSIVE RAIN POTENTIAL ON ACCOUNT OF
REPEATED HEAVY THUNDERSTORMS...A FLASH FLOOD WATCH MAY BE
NECESSARY FOR THE MOST VULNERABLE COUNTIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ018-029-030100-
CALHOUN-GILMER-
854 PM EDT TUE MAY 1 2012

...TORNADO WATCH 222 IN EFFECT UNTIL 1 AM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA LATER TODAY THROUGH
TONIGHT. IF HEAVY THUNDERSTORMS APPEAR HEADED FOR AN AREA MADE
VULNERABLE BY RECENT THUNDERSTORMS...THEN A FLASH FLOOD WATCH MAY
BE NECESSARY FOR THAT AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SEVERAL ROUNDS OF HEAVY SHOWERS AND THUNDERSTORMS WEDNESDAY
THROUGH SATURDAY MAY RESULT IN A FLASH FLOOD THREAT. IF
CONDITIONS INDICATE EXCESSIVE RAIN POTENTIAL ON ACCOUNT OF
REPEATED HEAVY THUNDERSTORMS...A FLASH FLOOD WATCH MAY BE
NECESSARY FOR THE MOST VULNERABLE COUNTIES.

IN ADDITION...THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS
ON WEDNESDAY...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY
THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ010-011-019-020-030100-
PLEASANTS-TYLER-RITCHIE-DODDRIDGE-
854 PM EDT TUE MAY 1 2012

...TORNADO WATCH 222 IN EFFECT UNTIL 1 AM EDT WEDNESDAY...
...FLASH FLOOD WATCH IN EFFECT UNTIL 5 AM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA LATER TODAY THROUGH
TONIGHT. IF HEAVY THUNDERSTORMS APPEAR HEADED FOR AN AREA MADE
VULNERABLE BY RECENT THUNDERSTORMS...THEN A FLASH FLOOD WATCH MAY
BE NECESSARY FOR THAT AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SEVERAL ROUNDS OF HEAVY SHOWERS AND THUNDERSTORMS WEDNESDAY
THROUGH SATURDAY MAY RESULT IN A FLASH FLOOD THREAT. IF
CONDITIONS INDICATE EXCESSIVE RAIN POTENTIAL ON ACCOUNT OF
REPEATED HEAVY THUNDERSTORMS...A FLASH FLOOD WATCH MAY BE
NECESSARY FOR THE MOST VULNERABLE COUNTIES.

IN ADDITION...THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS
ON WEDNESDAY...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY
THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ028-030>032-038>040-046-047-030100-
BRAXTON-LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
854 PM EDT TUE MAY 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND
NORTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA LATER TODAY THROUGH
TONIGHT. IF HEAVY THUNDERSTORMS APPEAR HEADED FOR AN AREA MADE
VULNERABLE BY RECENT THUNDERSTORMS...THEN A FLASH FLOOD WATCH MAY
BE NECESSARY FOR THAT AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SEVERAL ROUNDS OF HEAVY SHOWERS AND THUNDERSTORMS WEDNESDAY
THROUGH SATURDAY MAY RESULT IN A FLASH FLOOD THREAT. IF
CONDITIONS INDICATE EXCESSIVE RAIN POTENTIAL ON ACCOUNT OF
REPEATED HEAVY THUNDERSTORMS...A FLASH FLOOD WATCH MAY BE
NECESSARY FOR THE MOST VULNERABLE COUNTIES.

IN ADDITION...THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS
ON WEDNESDAY...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY
THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 1, 9:12 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
912 PM EDT TUE MAY 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0826 PM     HAIL             OAK HILL                38.90N  82.57W
05/01/2012  E0.88 INCH       JACKSON            OH   TRAINED SPOTTER

            W OF OAK HILL IN HICKORY GROVE

&&

EVENT NUMBER RLX1200259

LZ
Local storm report, May 1, 9:15 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
915 PM EDT TUE MAY 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             7 SW GALLIPOLIS         38.74N  82.29W
05/01/2012  E0.70 INCH       GALLIA             OH   TRAINED SPOTTER

&&

EVENT NUMBER RLX1200260

LZ
Local storm report, May 1, 9:32 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
932 PM EDT TUE MAY 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0927 PM     HAIL             6 N WINFIELD            38.61N  81.88W
05/01/2012  M0.25 INCH       PUTNAM             WV   NWS EMPLOYEE

&&

EVENT NUMBER RLX1200261

JSH
Special weather statement, May 1, 9:34 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
934 PM EDT TUE MAY 1 2012

WVZ008-014>016-020200-
JACKSON WV-KANAWHA WV-PUTNAM WV-ROANE WV-
934 PM EDT TUE MAY 1 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL KANAWHA...
NORTHEASTERN PUTNAM...SOUTHEASTERN JACKSON AND SOUTHWESTERN ROANE
COUNTIES...

AT 931 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF WINFIELD...MOVING EAST AT 35 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM.

THIS STORM WILL BE NEAR KENNA AROUND 940 PM...KENTUCK AROUND 950 PM
AND HARMONY AROUND 1000 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
116 AND 126 IN WEST VIRGINIA.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3874 8146 3854 8142 3853 8184 3862 8185

26
Special weather statement, May 1, 9:42 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
942 PM EDT TUE MAY 1 2012

OHZ083-084-086-020230-
GALLIA OH-JACKSON OH-VINTON OH-
942 PM EDT TUE MAY 1 2012

...STRONG THUNDERSTORMS WILL AFFECT JACKSON...NORTHWESTERN GALLIA AND
VINTON COUNTIES...

AT 941 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 12 MILES
EAST OF CHILLICOTHE TO 9 MILES NORTHWEST OF WELLSTON TO 8 MILES WEST
OF JACKSON...MOVING EAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL BE NEAR BYER...AND ALLENSVILLE AROUND 950 PM...
COALTON AROUND 955 PM...JACKSON AROUND 1000 PM...WELLSTON...AND
HAMDEN AROUND 1005 PM...MCARTHUR AROUND 1010 PM AND CREOLA AROUND
1015 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3920 8266 3937 8276 3937 8264 3938 8263
      3938 8252 3940 8251 3939 8237 3922 8228
      3919 8231 3915 8231 3892 8242 3894 8280
      3899 8281

26
Special weather statement, May 1, 9:47 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
947 PM EDT TUE MAY 1 2012

OHZ076-WVZ010-011-017>019-020215-
CALHOUN WV-PLEASANTS WV-RITCHIE WV-TYLER WV-WASHINGTON OH-WIRT WV-
947 PM EDT TUE MAY 1 2012

...STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL WASHINGTON...NORTH
CENTRAL CALHOUN...NORTHEASTERN WIRT...PLEASANTS...RITCHIE AND TYLER
COUNTIES...

AT 945 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 3 MILES
EAST OF MARIETTA TO 10 MILES WEST OF HARRISVILLE TO ELIZABETH...
MOVING EAST AT 35 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL BE NEAR NEWPORT AROUND 955 PM...MACFARLAN AROUND
1000 PM...HIGHLAND AROUND 1005 PM...SMITHVILLE AROUND 1010 PM AND
POINT LOOKOUT AROUND 1015 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3929 8089 3927 8091 3920 8087 3901 8101
      3901 8103 3898 8104 3903 8143 3916 8134
      3919 8130 3921 8130 3928 8125 3932 8135
      3941 8140 3953 8104

26

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 8:34 PM EDTFlash Flood WatchRLXDoddridge, Pleasants, Ritchie, Tyler, Wirt, Wood8 hr
May 1, 8:46 PM EDTSevere Thunderstorm WarningRLXJackson, Mason, Putnam59 min
May 1, 8:48 PM EDTSpecial Weather StatementRLXWood57 min
May 1, 9:34 PM EDTSpecial Weather StatementRLXJackson26 min
May 1, 10:10 PM EDTSpecial Weather StatementRLXClay65 min
May 1, 10:13 PM EDTSpecial Weather StatementRLXDoddridge, Harrison, Ritchie, Tyler62 min
May 1, 10:34 PM EDTSpecial Weather StatementRLXJackson, Mason, Wirt, Wood56 min
May 2, 12:15 AM EDTSpecial Weather StatementRLXCabell, Jackson, Mason, Wood60 min
May 2, 12:35 AM EDTFlash Flood WarningRLXMason6 hr
May 2, 2:52 AM EDTFlash Flood WarningRLXCalhoun, Roane3 hr
May 1, 9:42 PM EDTSpecial Weather StatementRLXJackson, Vinton48 min
May 1, 10:02 PM EDTSpecial Weather StatementRLXAthens, Meigs28 min

Nearby

Special Weather Statements in West Virginia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.